Lymphocytic gastritis induced by pembrolizumab in a patient with metastatic melanoma


    loading  Checking for direct PDF access through Ovid

Abstract

Immune checkpoint inhibitors such as programmed cell death-1 inhibitor pembrolizumab have been shown to be effective in metastatic malignancies such as advanced melanoma. Immune-related adverse effects on multiple organs have been described, such as colitis, skin rash, and hypothyroidism. We present the case of a 44-year-old man with advanced melanoma and recurrent lung metastases who developed symptoms of dyspepsia and gastroesophageal reflux disease after 1 month of therapy with pembrolizumab. Gastric biopsy showed histologic features consistent with lymphocytic gastritis, which was absent on a biopsy 2 months before initiation of therapy. Lymphocytic infiltrates likely secondary to increased autoimmunity after use of immunotherapy have been observed in the colon; however, such histologic findings in the upper gastrointestinal tract have yet to be described. Here, we present a case of lymphocytic gastritis in a patient treated with pembrolizumab, suggesting a new manifestation of toxicity.

    loading  Loading Related Articles